Scale-free network of a dengue epidemic

Massad, E; Ma, S; Chen, M; Struchiner, CJ; Stollenwerk, N; Aguiar, M; (2008) Scale-free network of a dengue epidemic. Applied mathematics and computation, 195 (2). pp. 376-381. ISSN 0096-3003 DOI:

Full text not available from this repository.


In this work we show that the dengue epidemic in the city of Singapore organized itself into a scale-free network of transmission as the 2000-2005 outbreaks progressed. This scale-free network of cluster comprised geographical breeding places for the aedes mosquitoes, acting as super-spreaders nodes in a network of transmission. The geographical organization of the network was analysed by the corresponding distribution of weekly number of new cases. Therefore, our hypothesis is that the distribution of dengue cases reflects the geographical organization of a transmission network, which evolved towards a power law as the epidemic intensity progressed until 2005. (c) 2007 Elsevier Inc. All rights reserved.

Item Type: Article
Faculty and Department: Faculty of Epidemiology and Population Health > Dept of Infectious Disease Epidemiology
Web of Science ID: 253173800003


Download activity - last 12 months
Downloads since deposit
Accesses by country - last 12 months
Accesses by referrer - last 12 months
Impact and interest
Additional statistics for this record are available via IRStats2

Actions (login required)

Edit Item Edit Item